Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Demonstratio Mathematica

Editor-in-Chief: Vetro, Calogero


Covered by:
Web of Science - Emerging Sources Citation Index
Scopus
MathSciNet


CiteScore 2018: 0.47
SCImago Journal Rank (SJR) 2018: 0.265
Source Normalized Impact per Paper (SNIP) 2018: 0.714

Mathematical Citation Quotient (MCQ) 2018: 0.17

ICV 2018: 121.16

Open Access
Online
ISSN
2391-4661
See all formats and pricing
More options …
Volume 51, Issue 1

Issues

The group of diffeomorphisms of a non-compact manifold is not regular

Jean-Pierre Magnot
  • LAREMA - UMR CNRS 6093, Université d’Angers, 2 Boulevard Lavoisier - 49045 Angers cedex 01 and Lycée Jeanne d’Arc, Avenue de grande bretagne, F-63000 Clermont-Ferrand, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-03-01 | DOI: https://doi.org/10.1515/dema-2018-0001

Abstract

We show that a group of diffeomorphisms D on the open unit interval I, equipped with the topology of uniform convergence on any compact set of the derivatives at any order, is non-regular: the exponential map is not defined for some path of the Lie algebra. This result extends to the group of diffeomorphisms of finite dimensional, non-compact manifold M.

Keywords: diffeology; diffeomorphisms; infinite dimensional Lie groups; exponential map

MSC 2010: 22E65; 22E66

References

  • [1] Omori H., Groups of diffeomorphisms and their subgroups, Trans. Amer. Math. Soc., 1973, 179, 85-122Google Scholar

  • [2] Omori H., A remark on nonenlargeable Lie algebras, J. Math. Soc. Japan, 1981, 33(4), 707-710Google Scholar

  • [3] Omori H., Infinite dimensional Lie groups, AMS Translations of Mathematical Monographs, Amer. Math. Soc., Providence, R.I., 1997, 158Google Scholar

  • [4] Kriegl A., Michor P. W., The convenient setting for global analysis, AMS Math. Surveys and Monographs, AMS, Providence, 1997, 53Google Scholar

  • [5] Khesin B., Wendt R., Geometry of infinite dimensional groups, Springer, 2008Google Scholar

  • [6] Magnot J.-P., Difféologie du fibré d’Holonomie en dimension infinie, C. R. Math. Soc. Roy. Can., 2006, 28(4), 121-127Google Scholar

  • [7] Watts J., Diffeologies, differentiable spaces and symplectic geometry, University of Toronto, PhD thesis, 2013, arXiv:1208.3634v1Google Scholar

  • [8] Frölicher A., Kriegl A., Linear spaces and differentiation theory, Wiley series in Pure and Applied Mathematics, Wiley Interscience, 1988Google Scholar

  • [9] Magnot J.-P., Ambrose-Singer theorem on diffeological bundles and complete integrability of the KP equation, Int. J. Geom. Meth. Mod. Phys., 2013, 10(9), DOI: 10.1142/S0219887813500436CrossrefGoogle Scholar

  • [10] Hirsch M., Differential topology, Springer, 1997Web of ScienceGoogle Scholar

  • [11] Kriegl A., Michor P. W., Rainer A., An exotic zoo of diffeomorphism groups on Rn, Ann. Global Anal. Geom., 2015, 47(2), 179-222Google Scholar

  • [12] Kolar I., Michor P. W., Slovak J., Natural operations in differential geometry, Springer, 1993Web of ScienceGoogle Scholar

  • [13] Souriau J.-M., Un algorithme générateur de structures quantiques, Astérisque (hors série), 1985, 341-399Google Scholar

  • [14] Iglesias-Zemmour P., Diffeology, Mathematical Surveys and Monographs, 2013, 185Google Scholar

  • [15] Neeb K.-H., Towards a Lie theory of locally convex groups, Japanese J. Math., 2006, 1, 291-468Google Scholar

  • [16] Christensen D., Sinnamon G., Wu E., The D-topology for diffeological spaces, Pacific J. Math., 2014, 272(1), 87-110Google Scholar

  • [17] Magnot J.-P., q-deformed Lax equations and their differential geometric background, Lambert Academic Publishing, Saarbrucken, Germany, 2015Google Scholar

  • [18] Dugmore D., Ntumba P., On tangent cones of Frölicher spaces, Quaetiones Mathematicae, 2007, 30(1), 67-83Google Scholar

  • [19] Christensen D., Wu E., Tangent spaces and tangent bundles for diffeological spaces, Cahiers de Topologie et Géométrie Différentielle, 2016, LVII, 3-50Google Scholar

  • [20] Leslie J., On a diffeological group realization of certain generalized symmetrizable Kac-Moody Lie algebras, J. Lie Theory, 2003, 13, 427-442Google Scholar

  • [21] Berger M., A panoramic overview of Riemannian geometry, Springer, 2003Google Scholar

About the article

Received: 2017-05-24

Accepted: 2017-12-21

Published Online: 2018-03-01


Citation Information: Demonstratio Mathematica, Volume 51, Issue 1, Pages 8–16, ISSN (Online) 2391-4661, DOI: https://doi.org/10.1515/dema-2018-0001.

Export Citation

© 2018 Jean-Pierre Magnot. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License. BY-NC-ND 4.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.
Log in